HHV-8 positive Kaposi sarcoma in a patient with end-stage renal disease undergoing hemodialysis: No regressive effect of captopril


Yasar S., Mansur A. T. , Goktay F., Aydingoz I. E.

EUROPEAN JOURNAL OF DERMATOLOGY, cilt.17, ss.153-156, 2007 (SCI İndekslerine Giren Dergi)

  • Cilt numarası: 17 Konu: 2
  • Basım Tarihi: 2007
  • Doi Numarası: 10.1684/ejd.2007.0130
  • Dergi Adı: EUROPEAN JOURNAL OF DERMATOLOGY
  • Sayfa Sayısı: ss.153-156

Özet

Human herpesvirus 8 (HHV-8) has been associated with Kaposi sarcoma (KS) in renal transplant recipients. On the other hand, there are only a few reported cases of KS in patients with end stage renal failure receiving hemodialysis. Here, we report a case of HHV-8 positive, dissseminated KS, in a 70-year-old man with renal failure, receiving hemodialysis for 7 months. The KS lesions had begun to develop almost at the same time with the onset of dialysis. The patient had been on captopril therapy since the diagnosis of renal failure. Captopril has been reported to inhibit angiogenesis, and by this way, to reduce tumor growth. However, in our patient, the lesions had developed under the treatment of captopril, and showed no evidence of regression after withdrawal of the drug.